Flash Flood, Allegheny
- When
- August 10, 7:57 PM EST to 9:00 PM EST
- Where
- Allegheny County, Oakmont
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Flooding on Allegheny River Blvd.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 10, 1:35 PM EST, 6 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT SUN AUG 10 2003
PERSISTANT UPPER LEVEL LOW STILL OVER FA. MODERATLY UNSTABLE
ATMOSPHERE WILL ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP IN AREA.
PRIMARY THREAT WILL BE FLOODING. A FLOOD WATCH WILL REMAIN IN AFFECT
FOR MOST OF THE FORECAST AREA THROUGH 10:00PM.
WILL KEEP POPS IN FORECAST THROUGH MIDWEEK AS COORIDINATED WITH
OTHER WFO. NEW MODELS RUNS TEND TO CONTINUE UPPER LEVEL TROUGH END
OF FORECAST PERIOD WITH THROUGH AXIS SHIFTING EAST OF FA. PREVIOUS
RUNS SHOW RIDGE DEVELOPING WEST OF REGION. HOPEFULLY THIS WILL HELP
TO DRY OUT THE FA TOWARDS END OF PERIOD. WILL CONTINUE PREVIOUS
THINKING OF POPS THROUGH MIDWEEK.
.PBZ...
MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001.
OH...FLOOD WARNING UNTIL 600 PM EDT SUNDAY FOR ZONE OHC029.
FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAIN AND WILL BE SLOW MOVING. THIS WILL CONTINUE TO PROVIDE THE THREAT FOR FLASH FLOODING ON AREA STREAMS. BECAUSE OF THIS RISK...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA TODAY. .DAYS TWO THROUGH SEVEN... MORE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH MIDWEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
449 PM EDT SUN AUG 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 2 NE CHERRY VALLEY PA FLASH FLOODS
08/10/03 BUTLER FLOODING ON ROUTE 38 NEAR
GARDEN SCAPE JUST NORTHEAST
OF CHERRY VALLEY.REPORTED
BY PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
500 PM EDT SUN AUG 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0431 PM EAU CLAIRE PA FLASH FLOODS
08/10/03 BUTLER FLOODING OF ROADWAYS IN
TOWN OF EAU CLAIRE.
REPORTED BY PUBLICPAZ021-022-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 515 PM EDT SUN AUG 10 2003 ...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS THE AREA... AT 5:15 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING OVER NORTHEASTERN ALLEGHENY COUNTY AND SOUTHWESTERN ARMSTRONG COUNTY. THESE STORMS ARE MOVING TO THE EAST AT 10 MPH. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE TARENTUM...BRACKENRIDGE...AND FREEPORT. BE ALERT FOR PONDING OF WATER AND LOCALIZED POOR DRAINAGE FLOODING ESPECIALLY IF YOU WILL BE TRAVELING ALONG ROUTE 28. VISIBILITY WILL DECREASE RAPIDLY IN HEAVY RAIN SO PLEASE KEEP A SAFE DISTANCE BETWEEN VEHICLES. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS EVENING SO STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772 WHEN YOU CAN DO SO SAFELY. TYBURSKI
PAZ021-110115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 820 PM EDT SUN AUG 10 2003 ...VERY HEAVY RAIN OVER EASTERN ALLEGHENY COUNTY... A NEARLY STATIONARY THUNDERSTORM HAS DUMPED AN INCH OF RAIN IN 30 MINUTES OVER VERONA. THE STORM WILL CONTINUE TO PRODUCE HEAVY RAIN BETWEEN BLAWNOX...VERONA...AND OAKMONT THROUGH 9 PM. THESE LOCATIONS MAY SEE UP TO ONE AND ONE HALF INCHES OF RAIN BEFORE 9 PM. THIS WILL CAUSE PONDING AND DRAINAGE PROBLEMS...ESPECIALLY IN LOW LYING AREAS. DO NOT DRIVE YOUR CAR ACROSS FLOWING WATER. MANY FLOOD DEATHS OCCUR WHEN MOTORISTS TRY TO CROSS FLOODED ROADS. REMAIN ALERT AND PAY ATTENTION FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 21 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 flash flood. Local standard time, as filed.
Flooding on Allegheny River Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334785.